Can't Be Without It

I literally can not be without this medication now.  I began taking it about a year ago to control the anxiety that my psychiatrist felt was a driving force in my eating disorder.  It really helped even out my moods and gave me the ability to feel good and better about myself.  The drawback is that when I miss a pill, I feel sick.  Once I went a week without it because of an insurance mishap and I felt horrible.  I experienced weird shocks in my body and nausea as well as headaches.  Its great to take, but to get off it would be hell.
estera estera
31-35, F
6 Responses Apr 23, 2007

ive been on at least 8 different meds in the past 11 years (this is not to say they all have worked), and so i think just stopping taking any kind of med cold turkey as opposed to being weaned off of it by a doc is always going to result in painful side effects. i think the two are different. my doc tried taking me off effexor about 2 months ago and switching me on to lexapro but i slipped into a depressive episode and began having suicidal thoughts. im back on it now, in addition to luvox. after reading these stories, im interested to see if my negative reaction was from not taking effexor anymore or from starting specifically the lexapro

I have been on effexor for a while now over a year, it is hell for me when i miss more than two days. So i totally understand what you go through with this med.....<br />
<br />
bless be<br />
Ski0623

I have been on effexor for a while now over a year, it is hell for me when i miss more than two days. So i totally understand what you go through with this med.....<br />
<br />
bless be<br />
Ski0623

I had the same experience. I've been on it for a little over five years and I've tried a good three or four times to get off it and I can't. I get crazy stomach cramps and have no energy. I don't really have a good basis of comparison to it because it feels like I've always been on it, but I don't think I could get off it--the stomach cramps and nausea is just too much.

I ran out of mine and felt fine for a few days. Then, OMG, had to go to the ER. I'll never let it run out again. I have no idea how to get off this medication. I've heard the most horrible stories - and from my own experience, I think most of them are probably true.

I've been on Effexor for about seven months now. I had to miss it for a few days last month because there was a mishap with my husband's paycheck. I know what you mean about the shocks. For me, it almost felt like an electric wave rippling through my body every few minutes. If you can, take Motrin (or any generic ibuprofen) if you have to be without your meds again. It seems to lessen the severity and frequency of the shocks and sick feeling. <br />
I've heard horror stories about getting off Effexor, but honestly, I can't live without it either. Unless it mysteriously stops working, I intend to take it as long as I'm able to. I'm also on Wellbutrin for binge eating disorder and it helps tremendously!<br />
I hope you feel better!